Source: Notre Dame J. Formal Logic
Volume 53, Number 2
We extend the results of Hamkins and Thomas concerning the malleability of
automorphism tower heights of groups by forcing. We show that any reasonable
sequence of ordinals can be realized as the automorphism tower heights of a
certain group in consecutive forcing extensions or ground models, as desired.
For example, it is possible to increase the height of the automorphism tower by
passing to a forcing extension, then increase it further by passing to a ground
model, and then decrease it by passing to a further forcing extension, and so
on, transfinitely. We make sense of the limit models occurring in such a
sequence of models. At limit stages, the automorphism tower height will always
Full-text: Access denied (no subscription
We're sorry, but we are unable to provide
you with the full text of this article because we are not able to identify
you as a subscriber.
If you have a personal subscription to
this journal, then please login. If you are already logged in, then you
may need to update your profile to register your subscription. Read more about accessing full-text
Fuchs, G., "Closed maximality principles: Implications, separations and combinations", The Journal of Symbolic Logic, vol. 73 (2008), pp. 276–308.
Fuchs, G., and J. D. Hamkins, "Changing the heights of automorphism towers by forcing with Souslin trees over $L$", The Journal of Symbolic Logic, vol. 73 (2008), pp. 614–33.
Hamkins, J. D., and S. Thomas, "Changing the heights of automorphism towers", Annals of Pure and Applied Logic, vol. 102 (2000), pp. 139–57.
Laver, R., "Certain very large cardinals are not created in small forcing extensions", Annals of Pure and Applied Logic, vol. 149 (2007), pp. 1–6.
Thomas, S., The Automorphism Tower Problem, in preparation. http://www.math.rutgers.edu/~ sthomas/book.ps.
Thomas, S., "The automorphism tower problem", Proceedings of the American Mathematical Society, vol. 95 (1985), pp. 166–68.
Mathematical Reviews (MathSciNet): MR801316
Thomas, S., "The automorphism tower problem. II", Israel Journal of Mathematics, vol. 103 (1998), pp. 93–109.